Alert archive / Texas / Red Flag Warnings in 2008
Red Flag Warning 12, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at Feb 12, 2008, 2:51 PM CST for 10 counties in Texas. It took effect at Feb 13, 2008, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 12, 2008, 2:51 PM CST (20:51 UTC)
- In effect from
- Feb 13, 2008, 12:00 PM CST
- Expired
- Feb 13, 2008, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Bandera County, TX, Dimmit County, TX, Edwards County, TX, Kerr County, TX, Kinney County, TX, Maverick County, TX, Real County, TX, Uvalde County, TX, Val Verde County, TX, Zavala County, TX
The radar
The Laughlin AFB radar (KDFX), 33 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 8.9 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 897 J/kg
- Mixed-layer CIN
- -244 J/kg
- Mixed-layer LCL
- 1039 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KEWX 122051 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 251 PM CST TUE FEB 12 2008 ..A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST TODAY FOR VAL VERDE...EDWARDS...KINNEY AND MAVERICK COUNTIES... ...A RED FLAG WARNING IS IN EFFECT FOR THE WESTERN SECTIONS OF THE HILL COUNTRY AND RIO GRANDE PLAINS FROM NOON UNTIL 6 PM ON WEDNESDAY AFTERNOON... .WINDS AND HUMIDITIES BEHIND A COLD FRONT TODAY REQUIRED A RED FLAG WARNING FOR THE FAR WESTERN COUNTIES THIS AFTERNOON. WINDS WILL SUBSIDE THIS EVENING. BY WEDNESDAY AFTERNOON WINDS WILL QUICKLY BEGIN TO BLOW FROM THE SOUTH AND SOUTHEAST AT 15 TO 20 MPH WITH GUSTS TO 25 MPH OVER THE WESTERN HILL COUNTRY AND RIO GRANDE PLAINS. THE INCREASING WINDS ALONG WITH HUMIDITIES FALLING INTO THE 20 TO 25 PERCENT RANGE WILL RESULT IN CONDITIONS AGAIN REACHING CRITICAL LEVELS DURING THE AFTERNOON WEDNESDAY. TXZ183-184-202-217-131100- /O.NEW.KEWX.FW.W.0012.080213T1800Z-080214T0000Z/ /O.CON.KEWX.FW.W.0011.000000T0000Z-080213T0000Z/ VAL VERDE-EDWARDS-KINNEY-MAVERICK- 251 PM CST TUE FEB 12 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM CST WEDNESDAY... WINDS AND HUMIDITIES BEHIND A COLD FRONT TODAY REQUIRED A RED FLAG WARNING FOR THE FAR WESTERN COUNTIES THIS AFTERNOON. WINDS WILL SUBSIDE THIS EVENING. BY WEDNESDAY AFTERNOON WINDS WILL QUICKLY BEGIN TO BLOW FROM THE SOUTH AND SOUTHEAST AT 15 TO 20 MPH WITH GUSTS TO 25 MPH. THE INCREASING WINDS ALONG WITH HUMIDITIES FALLING INTO THE 20 TO 25 PERCENT RANGE WILL RESULT IN CONDITIONS AGAIN REACHING CRITICAL LEVELS DURING THE AFTERNOON WEDNESDAY. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$ TXZ185>187-203-218-228-131100- /O.NEW.KEWX.FW.W.0012.080213T1800Z-080214T0000Z/ REAL-KERR-BANDERA-UVALDE-ZAVALA-DIMMIT- 251 PM CST TUE FEB 12 2008 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM CST WEDNESDAY... BY WEDNESDAY AFTERNOON WINDS WILL QUICKLY BEGIN TO BLOW FROM THE SOUTH AND SOUTHEAST AT 15 TO 20 MPH WITH GUSTS TO 25 MPH OVER THE WESTERN HILL COUNTRY AND RIO GRANDE PLAINS. THE INCREASING WINDS ALONG WITH HUMIDITIES FALLING INTO THE 20 TO 25 PERCENT RANGE WILL RESULT IN CONDITIONS AGAIN REACHING CRITICAL LEVELS DURING THE AFTERNOON WEDNESDAY. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$
2 follow-up statements
000 WWUS84 KEWX 130020 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 620 PM CST TUE FEB 12 2008 ..A RED FLAG WARNING FOR FEBRUARY 12TH ENDED AT 6 PM CST TODAY FOR VAL VERDE...EDWARDS...KINNEY AND MAVERICK COUNTIES... ...FOR FEBRUARY 13TH A RED FLAG WARNING IS IN EFFECT FROM NOON TO 6 PM CST FOR FOR VAL VERDE...EDWARDS...KINNEY...MAVERICK... REAL...KERR...BANDERA...UVALDE...ZAVALA...AND DIMMIT COUNTIES... .WINDS ARE FORECAST TO CONTINUE TO SUBSIDE THIS EVENING...AND THEN WILL INCREASE AGAIN ON WEDNESDAY AFTERNOON. SOUTH AND SOUTHEAST WINDS AT 15 TO 20 MPH...WITH GUSTS TO 25 MPH...IS EXPECTED OVER THE WESTERN HILL COUNTRY AND RIO GRANDE PLAINS. ON WEDNESDAY AFTERNOON. THE INCREASING WINDS ALONG WITH HUMIDITIES FALLING INTO THE 20 TO 25 PERCENT RANGE WILL RESULT IN CONDITIONS AGAIN REACHING CRITICAL LEVELS DURING THE AFTERNOON WEDNESDAY. TXZ183-184-202-217-131100- /O.EXP.KEWX.FW.W.0011.000000T0000Z-080213T0000Z/ /O.CON.KEWX.FW.W.0012.080213T1800Z-080214T0000Z/ VAL VERDE-EDWARDS-KINNEY-MAVERICK- 620 PM CST TUE FEB 12 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM CST WEDNESDAY...FEBRUARY 13TH... ...RED FLAG WARNING HAS EXPIRED THAT WAS IN EFFECT ON FEBRUARY 12TH AT 6 PM CST... THE RED FLAG WARNING IS NO LONGER IN EFFECT FOR FEBRUARY 12TH. A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM CST WEDNESDAY...FEBRUARY 13TH. WINDS ARE FORECAST TO CONTINUE TO SUBSIDE THIS EVENING...AND THEN WILL INCREASE AGAIN ON WEDNESDAY AFTERNOON. SOUTH AND SOUTHEAST WINDS AT 15 TO 20 MPH...WITH GUSTS TO 25 MPH...IS EXPECTED OVER THE WESTERN HILL COUNTRY AND RIO GRANDE PLAINS. ON WEDNESDAY AFTERNOON. THE INCREASING WINDS ALONG WITH HUMIDITIES FALLING INTO THE 20 TO 25 PERCENT RANGE WILL RESULT IN CONDITIONS AGAIN REACHING CRITICAL LEVELS DURING THE AFTERNOON WEDNESDAY. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$ TXZ185>187-203-218-228-131100- /O.CON.KEWX.FW.W.0012.080213T1800Z-080214T0000Z/ REAL-KERR-BANDERA-UVALDE-ZAVALA-DIMMIT- 620 PM CST TUE FEB 12 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM CST WEDNESDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM CST WEDNESDAY...FEBRUARY 13TH... WINDS ARE FORECAST TO CONTINUE TO SUBSIDE THIS EVENING...AND THEN WILL INCREASE AGAIN ON WEDNESDAY AFTERNOON. SOUTH AND SOUTHEAST WINDS AT 15 TO 20 MPH...WITH GUSTS TO 25 MPH...IS EXPECTED OVER THE WESTERN HILL COUNTRY AND RIO GRANDE PLAINS. ON WEDNESDAY AFTERNOON. THE INCREASING WINDS ALONG WITH HUMIDITIES FALLING INTO THE 20 TO 25 PERCENT RANGE WILL RESULT IN CONDITIONS AGAIN REACHING CRITICAL LEVELS DURING THE AFTERNOON WEDNESDAY. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$
000 WWUS84 KEWX 131107 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 507 AM CST WED FEB 13 2008 ...RED FLAG WARNING IS IN EFFECT FROM NOON TO 6 PM CST THIS AFTERNOON FOR VAL VERDE...EDWARDS...KINNEY...MAVERICK... REAL...KERR...BANDERA...UVALDE...ZAVALA...AND DIMMIT COUNTIES... .INCREASING WINDS TODAY ALONG WITH HUMIDITIES FALLING INTO THE 20 TO 25 PERCENT RANGE WILL RESULT IN CONDITIONS AGAIN REACHING CRITICAL LEVELS THIS AFTERNOON. TXZ183>187-202-203-217-218-228-140000- /O.CON.KEWX.FW.W.0012.080213T1800Z-080214T0000Z/ VAL VERDE-EDWARDS-REAL-KERR-BANDERA-KINNEY-UVALDE-MAVERICK-ZAVALA- DIMMIT- 507 AM CST WED FEB 13 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON... WINDS ARE FORECAST TO INCREASE THIS AFTERNOON. SOUTH AND SOUTHEAST WINDS AT 15 TO 20 MPH...WITH GUSTS TO 25 MPH...ARE EXPECTED OVER THE WESTERN HILL COUNTRY AND RIO GRANDE PLAINS. THE INCREASING WINDS ALONG WITH HUMIDITIES FALLING INTO THE 20 TO 25 PERCENT RANGE WILL RESULT IN CONDITIONS AGAIN REACHING CRITICAL LEVELS DURING THIS AFTERNOON. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Feb 12, 11:25 AM CST, 3 hours 26 minutes earlier.
Area forecast discussion, Feb 12, 11:25 AM CST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1125 AM CST TUE FEB 12 2008 .AVIATION... BASED ON METARS AND LOCAL MESONET OBS...AT 17Z THE COLD FRONT EXTENDED FROM JUST NORTH OF EAGLE PASS TO PLEASANTON TO HALLETTSVILLE. THE FRONT WAS MOVING SOUTHWARD AT 20 TO 30 MPH. A LINE OF SHOWERS WILL CONTINUE ALONG THE FRONTAL BOUNDARY...MAINLY EAST OF I-37...WITH PCPN HAVING NO IMPACT ON OUR TERMINALS. THE VISIBLE SATELLITE LOOP DEPICTS THE CLEARING LINE FROM EAGLE PASS TO BOERNE TO BURNET...MOVING SOUTHEASTWARD. CONDITIONS WILL RAPIDLY IMPROVE TO VFR BY 19Z AS THE CLEARING LINE MOVES ACROSS. GUSTY NORTHERLY SFC WINDS OF 15 TO 25 KTS WILL PREVAIL THIS AFTERNOON DIMINISHING TO LESS THAN 10 KTS AFTER 02Z. THE SFC HIGH WILL SHIFT EASTWARD ON WEDNESDAY RESULTING IN SOUTHEAST WINDS OF 5 TO 10 KTS IN THE AFTERNOON. && .PREV DISCUSSION... /ISSUED 1000 AM CST TUE FEB 12 2008/ UPDATE... MADE A QUICK UPDATE TO REMOVE/LOWER POPS OVER THE HILL COUNTRY AND SOUTH CENTRAL TX AS COLD FRONT SURGES SOUTHWARD THIS MORNING AND CONVECTION IS CONFINED TO THE FAR EASTERN CWA. IS APPEARS THE NORTH WINDS BEHIND THE FRONT WILL BE BELOW WIND ADVISORY CRITERIA...BUT RED FLAG CRITERIA WILL BE MEET BRIEFLY IN THE WEST THIS AFTERNOON AS SKIES CLEAR AND TEMPS WARM WHILE DEW POINTS DROP. HOWEVER COLD AIR ADVECTION SHOULD KEEP HUMIDITIES FROM LOWERING TO CRITICAL CRITERIA ON THE CENTRAL AND EAST. THE HWO WILL ALSO BE UPDATED TO REMOVE MENTION OF SEVERE AS MOST CONVECTION WILL BE TO THE EAST BY THE AFTERNOON. NO OTHER CHANGES PLANNED AT THIS TIME. PREV DISCUSSION... /ISSUED 415 AM CST TUE FEB 12 2008/ DISCUSSION... A MYRIAD OF WEATHER ELEMENTS TO DISCUSS FOR THE UPCOMING WEEK. FIRST OFF THE LINE OF THUNDERSTORMS ALONG THE COLD FRONT WILL INTERACT WITH A VERY UNSTABLE AIRMASS OVER THE SOUTHEAST COUNTIES LATER THIS MORNING. THE SLIGHT RISK OF SEVERE WEATHER STRETCHES SOUTHWEST INTO THE EASTERN THIRD OF OUR COUNTY WARNING AREA. AN UPPER LEVEL DISTURBANCE WILL COINCIDE WITH THE FRONT AND 700MB TROF AXIS TO BREAK THE CAP AND ALLOW ISOLATED SEVERE THUNDERSTORMS TO DEVELOP MAINLY EAST OF A LINE FROM BURNET TO NEW BRAUNFELS AND KARNES CITY. SAN ANTONIO METRO IS NOT IN THE SLIGHT RISK AREA. ONCE THE FRONT MOVES THROUGH THIS MORNING, SKIES WILL RAPIDLY CLEAR AND TEMPS RUN CLOSE TO NORMAL OR JUST ABOVE. TONIGHT UNDER CLEAR SKIES LIGHT WINDS AND DRY AIR THE MIN TEMPS WILL FALL TO THE FREEZING MARK ACROSS MOST OF THE HILL COUNTRY AND ESCARPMENT. A SUNNY DAY WEDNESDAY WILL ALLOW TEMPS TO RISE BACK TO NORMAL LEVELS. ANOTHER DIGGING UPPER TROUGH OVER THE ROCKIES IS EXPECTED TO DEVELOP A CUT OFF LOW THAT LINGERS WEST OF THE STATE THROUGH SATURDAY. THIS WILL GIVE US TIME TO REGAIN AMPLE MOISTURE FOR BENEFICIAL RAIN ALL AREAS. THE WINTER STORM SYSTEM WILL PLOW THROUGH CENTRAL TEXAS GIVING US A CHANCE AT FREEZING RAIN OVER THE HILL COUNTRY SATURDAY MORNING. HOWEVER SPEED AT WHICH THIS STORM SYSTEM MOVES THROUGH WILL BE CRUCIAL TO TYPE AND PLACEMENT OF WINTRY PRECIP. FIRE WEATHER... IN THE WAKE OF THE COLD FRONTAL PASSAGE TODAY, DEWPOINTS WILL FALL INTO THE 20S AND WIND SPEEDS INCREASE TO 15 TO 20 MPH WITH GUSTS TO AROUND 30 MPH. RELATIVE HUMIDITIES ARE EXPECTED TO FALL TO THE 20 TO 25 PERCENT RANGE AROUND NOON AND REMAIN BELOW 25 PERCENT UNTIL 6 PM. UNCERTAINTY REMAINS WITH THE DURATION OF WINDS STAYING ABOVE 15 MPH THIS AFTERNOON. SUSTAINED 20 FOOT WINDS COULD DROP BACK TO 10 MPH DURING THE MID AFTERNOON, BUT WIND GUSTS ABOVE 15 MPH WILL PERSIST THROUGH THE AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 37 70 48 67 53 / 0 0 - - 30 AUSTIN BERGSTROM INTL AIRPORT 34 71 41 70 54 / 0 0 - - 30 DEL RIO INTL AIRPORT 37 71 50 73 55 / 0 0 0 - 20 SAN ANTONIO INTL AIRPORT 37 71 47 68 53 / 0 0 - - 30 && .EWX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 6 PM CST THIS AFTERNOON FOR THE FOLLOWING COUNTIES: EDWARDS...KINNEY...MAVERICK...VAL VERDE. && 01/13
Hazardous weather outlook, Feb 12, 10:12 AM CST, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1012 AM CST TUE FEB 12 2008 TXZ183-184-202-217-131200- VAL VERDE-EDWARDS-KINNEY-MAVERICK- 1012 AM CST TUE FEB 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A RED FLAG WARNING IS IN EFFECT FROM NOON TO 6 PM TODAY FOR VAL VERDE..EDWARDS..KINNEY AND MAVERICK COUNTIES. THE COLD FRONT WILL BRING NORTH WINDS OF 15 TO 25 MPH TO THE WARNING AREA WITH MINIMUM RELATIVE HUMIDITIES EXPECTED TO FALL TO NEAR 20 TO 25 PERCENT THIS AFTERNOON. THESE CONDITIONS MAY PROMOTE WILDFIRES THAT MAY BE DIFFICULT TO CONTROL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... A WINTER STORM SYSTEM WILL BRING A MIXTURE OF FREEZING RAIN AND SLEET TO THE HILL COUNTRY SATURDAY MORNING WITH THE POSSIBILITY OF HAZARDOUS DRIVING CONDITIONS DEVELOPING ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ171>173-185>194-203>209-218>225-228-131200- LLANO-BURNET-WILLIAMSON-REAL-KERR-BANDERA-GILLESPIE-KENDALL- BLANCO-HAYS-TRAVIS-BASTROP-LEE-UVALDE-MEDINA-BEXAR-COMAL- GUADALUPE-CALDWELL-FAYETTE-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES- GONZALES-DE WITT-LAVACA-DIMMIT- 1012 AM CST TUE FEB 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... A WINTER STORM SYSTEM WILL BRING A MIXTURE OF FREEZING RAIN AND SLEET TO THE HILL COUNTRY SATURDAY MORNING WITH THE POSSIBILITY OF HAZARDOUS DRIVING CONDITIONS DEVELOPING ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 9:19 PM CST | Red Flag Warning | EWX | Edwards, Kinney, Maverick, Val Verde | 21 hr |
Nearby
Red Flag Warnings in Texas, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.